Alert archive / South Carolina / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 9, NWS Columbia, SC

January 9, 20248 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jan 9, 2024, 1:55 PM EST for 8 counties in South Carolina. It was in force for 65 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 1:55 PM EST (18:55 UTC)
Expired
Jan 9, 2024, 3:00 PM EST
In force
65 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Aiken County, SC, Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lexington County, SC, Newberry County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 88 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 2:04 PM ESTHAIL 0.252 N White Rock, SCPea-sized hail in Portrait Hill subdivision near Chapin Middle School.
Jan 9, 2:09 PM ESTTSTM WND GST 53Columbia Metro Apt, SCThe Columbia Metro Airport measured a wind gust of 53 mph.
Jan 9, 2:10 PM ESTTORNADO4 Se Dreher Island Sp, SC*** 1 INJ *** A National Weather Service storm survey team confirmed an EF-1 with peak winds of 90 mph that crossed Lake Murray Tuesday afternoon. The tornado developed over Shull Island and moved northeast across Lake Murray. The tornado then came ashore at I
Jan 9, 2:13 PM ESTTORNADO4 Ese Dreher Island Sp, SC*** 1 INJ *** A National Weather Service storm survey team confirmed a brief EF-1 tornado with peak winds of 90 mph along the northern shore of Lake Murray. The tornado developed over Lake Murray between Shull Island and Indian Summer Point. The tornado moved
Jan 9, 2:17 PM ESTTSTM WND DMG4 Ene Dreher Island Sp, SCDowned tree and partial home damage.
Jan 9, 2:20 PM ESTTSTM WND GST 512 Wsw Ballentine, SCThe NWS station at Flotilla Island recorded a wind gust of 51 mph.
Jan 9, 2:25 PM ESTTSTM WND DMG3 W Arcadia Lakes, SCTree down on road, blocking roadway.
Jan 9, 2:25 PM ESTTSTM WND GST 542 Wsw Ballentine, SCThe RCWinds mesonet recorded a 54 mph wind gust at Coast Guard Island Flotilla Island.
Jan 9, 2:30 PM ESTTSTM WND DMGRidgeway, SCUprooted tree near park on East Church Street.
Jan 9, 2:39 PM ESTTSTM WND DMG2 W Forest Acres, SCTrees down on power lines, blocking road at Pinehurst and Harrison.
Jan 9, 2:45 PM ESTTSTM WND DMG7 Ssw Irwin, SCTrees down at Cedar Creek Road and Great Falls Highway.
Jan 9, 2:46 PM ESTTSTM WND DMG7 Nne Mcentire Jngb, SCTree fell on power line, power line arcing, Leesburg road.
Jan 9, 2:49 PM ESTTSTM WND DMG1 Wsw Sesquicentennial, SCTree leaning on power line and smoking at Windsor Lake Blvd and Windsor Lake Way.
Jan 9, 2:50 PM ESTTSTM WND DMG1 Wnw Lancaster, SCLancaster EM reported trees down on Colonial Ave Gillsbrook Rd. Time estimated by radar.
Jan 9, 2:50 PM ESTTSTM WND DMG3 Wsw Elgin, SCLancaster EM reported trees down on Lynwood Dr. at Kirkover Dr. Time estimated by radar.
Jan 9, 3:00 PM ESTTSTM WND DMGBuford, SCPower Lines Down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 11:41 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 855 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
855 m²/s²
0-3 km storm-relative helicity
1120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WUUS52 KCAE 091855
SVRCAE
SCC003-025-039-055-057-063-071-079-092000-
/O.NEW.KCAE.SV.W.0009.240109T1855Z-240109T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
155 PM EST Tue Jan 9 2024

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Fairfield County in central South Carolina...
  Lancaster County in central South Carolina...
  Southeastern Newberry County in central South Carolina...
  Northwestern Chesterfield County in central South Carolina...
  Lexington County in central South Carolina...
  North central Aiken County in central South Carolina...
  Richland County in central South Carolina...
  Western Kershaw County in central South Carolina...

* Until 300 PM EST.

* At 155 PM EST, severe thunderstorms were located along a line
  extending from Stallings to 12 miles southwest of Red Bank, moving
  northeast at 105 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
  Lancaster, Camden, Batesburg-Leesville, Winnsboro, Springdale,
  Dentsville, Oak Grove, Lake Wateree Dam, St. Andrews, VC Summer
  Nuclear Station, Highway 6 at Lake Murray Dam, Red Bank, Indian
  Land, and Pageland.

This includes the following highways...
 Interstate 126 between mile markers 0 and 3.
 Interstate 20 in South Carolina between mile markers 29 and 96.
 Interstate 26 between mile markers 85 and 120.
 Interstate 77 between mile markers 0 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 600 PM EST for central South
Carolina.

&&

LAT...LON 3493 8078 3482 8079 3481 8032 3398 8074
      3366 8160 3457 8130 3455 8087 3465 8089
      3470 8086 3483 8090 3484 8087 3490 8088
      3493 8086 3501 8091 3507 8091 3507 8090
TIME...MOT...LOC 1855Z 238DEG 91KT 3509 8068 3377 8134 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
1 follow-up statement
707 
WWUS52 KCAE 091857
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
157 PM EST Tue Jan 9 2024

SCC003-025-039-055-057-063-071-079-092000-
/O.CON.KCAE.SV.W.0009.000000T0000Z-240109T2000Z/
Fairfield SC-Lancaster SC-Newberry SC-Chesterfield SC-Lexington SC-
Aiken SC-Richland SC-Kershaw SC-
157 PM EST Tue Jan 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR FAIRFIELD...LANCASTER...SOUTHEASTERN NEWBERRY...NORTHWESTERN
CHESTERFIELD...LEXINGTON...NORTH CENTRAL AIKEN...RICHLAND AND WESTERN
KERSHAW COUNTIES...

At 157 PM EST, severe thunderstorms were located along a line
extending from near Indian Land to 6 miles northwest of Aiken State
Park, moving northeast at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
Lancaster, Camden, Batesburg-Leesville, Winnsboro, Springdale,
Dentsville, Oak Grove, Lake Wateree Dam, St. Andrews, VC Summer
Nuclear Station, Highway 6 at Lake Murray Dam, Red Bank, Indian Land,
and Pageland.

This includes the following highways...
 Interstate 126 between mile markers 0 and 3.
 Interstate 20 in South Carolina between mile markers 29 and 96.
 Interstate 26 between mile markers 85 and 120.
 Interstate 77 between mile markers 0 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM EST for central South
Carolina.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3493 8078 3482 8079 3481 8032 3398 8074
      3366 8160 3457 8130 3455 8087 3465 8089
      3470 8086 3483 8090 3484 8087 3490 8088
      3493 8086 3501 8091 3507 8091 3507 8090
TIME...MOT...LOC 1857Z 217DEG 58KT 3496 8090 3363 8156 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 10:54 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 9, 10:54 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Columbia SC
1054 AM EST Tue Jan 9 2024

.SYNOPSIS...
A strong storm system will move across the region today and
tonight. This storm system will produce very strong and gusty
winds, potential for significant severe thunderstorms and heavy
rain which could lead to river flooding. Dry weather returns for
Wednesday and Thursday with another strong low pressure system
expected for Friday and Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Impacts from the storm will be across the area today then
gradually subside tonight. A wind advisory remains in effect
from through 10 pm EST tonight.

Warm front has moved rapidly north of the area this morning with
dew points throughout the southern half of the forecast area
rising into the 60s. SPC mesoanalysis indicates winds around
925mb are up to around 60 knots with 850mb winds up to 70 knots.
As expected, stronger winds have been mixing down this morning
with numerous gusts around 35 mph to this point and winds
expected to further increase as the line approaches. As far as
impacts are concerned, we have already received several reports
of tree damage across portions of the area, likely owing
partially to saturated soils in combination with the winds. This
may lead to power outages into this afternoon.

Turning gears to the severe threat, the line of convection is
just to our west, pretty much on the doorstep of the CSRA. The
KCAE VAD wind profiler shows impressive hodographs with
plentiful 0-3 and 0-1 km SRH to support the tornado potential
that has been highlighted. The question will be instability, of
which there is limited just ahead of the line to this point.
This is likely why tornado warnings to the west have been
limited to far southern Georgia. Still we continue to watch the
line as it moves into the area with indications that a bit more
destabilization in the far eastern area. Bottom line the
widespread wind damage associated with the convection is
expected to continue into the area but the tornado threat may be
a bit more favored southeast of the I20 corridor. The line will
quickly move through the area exiting last this afternoon in the
eastern area.

Rainfall amounts to this point have been around a quarter to a
half inch. With convection with the line, could see rain rates
between an 1 to 1.5 inches an hour. With the line moving very
quickly through the area, this is not expected to cause
widespread flash flooding issues, however, urban or poor
drainage areas could experience some lower end flooding. With
widespread moderate to heavy rain in the Upstate, however, river
flooding is expected by mid to late week. More info in the
hydrology section.

Winds remain strong and gusty behind the line of convection. As
the cold front moves east of the area this afternoon winds will
gradually begin subsiding however winds tonight will be
southwesterly around 20 mph with gusts around 30 mph.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Wednesday and Wednesday night: Winds will still be elevated on
Wednesday morning with a very tight pressure gradient in place
over the region. Although the rainfall will have moved out of
the area, we may still see some gusts up to 30 mph during the
morning and through the early afternoon. This may prompt a Lake
Wind Advisory. Winds will finally weaken heading into the late
afternoon and evening. Temperatures on Wednesday and Wednesday
night will be near normal with highs in the low to mid 50s and
lows around freezing.

Thursday and Thursday night: Dry weather continues for Thursday
with  light SW winds. The warm advection through SW winds
should allow us to be warmer than the previous day, with highs
in the mid 50s to around 60 degrees. As surface high pressure
shifts offshore overnight we will see an increase in moisture
and cloud coverage. Although it's possible that showers may move
into the region overnight, it's more likely that rainfall will
hold off until Friday morning. About 20 percent of NBM members
have measurable precip prior to 12Z. Lows overnight should also
be warmer than the previous night due to cloud cover with values
in the mid to upper 30s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Despite model ensembles showing a moderate degree of spread in
the intensity and timing of the synoptic features during the
long term, the general pattern is consistent. Troughs or
troughing over the eastern US accompanied by a series of low
pressure/frontal systems moving through the Southeast. The
system with the highest confidence is Friday where a strong
surface low develops in response to an upper level trough
lifting into the Great Lakes region. The model guidance somewhat
resembles the system which moved across the area the Tuesday
prior however the low level jet will likely be weaker. Mean 850
mb winds from the LREF are around 60 kts with about 90 percent
of the members below 70 kts. The strength of the low level jet
will still need to be monitored in the coming days for the
potential impacts of downed trees and power outages. In any
case, widespread rainfall appears likely from Friday morning
into the afternoon. There is potential for thunderstorms and
severe weather given the strength of the jet and the potential
for weak conditional instability. As the timing of the system
and strength of the jet becomes more clear we will have a better
picture of the specific severe threats.

Behind the Friday system, there will be a period of dry weather
for  the weekend with below normal temperatures. Breezy
conditions will linger into Saturday given the strength of the
pressure gradient and cold advection. A Wind or Lake Wind
Advisory may be needed. Early next week, ensemble guidance shows
the potential for yet another surface low to develop with upper
troughing favored across the eastern US. Although this time the
system is likely to be much weaker compared to the previous
two. The majority of GEFS and ECMWF members either show a weak
low moving south of the area or high pressure dominant over the
region. This would support at least a chance of precipitation
early next week, but the spread is too high to glean specifics.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Restrictions along with very strong and gusty winds to dominate
the TAF period.

Strong storm system continues marching into the eastern US with
rain overspreading the terminals. Several concerns for the TAF
period with shear being the first concern. Expect significant
shear through the day up to 60 knots this afternoon into this
evening before diminishing. Thunderstorms this afternoon will
also mix the strong winds to the surface with damaging winds and
tornadoes possible. Locally heavy rainfall is also possible.
Surface winds through the day will also be strong and gusty with
southeasterly around 25 knots and gusts around 35 knots and
higher near thunderstorms. Conditions will begin slowly
improving very late in the period however restrictions are
expected through the end of the period.

EXTENDED AVIATION OUTLOOK...Breezy through the day Wednesday.
Increasing confidence in restrictions in showers and possibly
thunderstorms along with breezy and gusty winds return Friday
and Friday night.

&&

.HYDROLOGY...
Moderate to heavy rainfall is expected with the strong low pressure
system late tonight into Tuesday night. Rainfall amounts are
expected to range between 1.5 and 2.5 inches with locally
higher amounts possible. The highest amounts will be in the
western Midlands and northern CSRA with higher amounts expected
across the Upstate. The potential for flash flooding is
currently low, however the storm total rainfall is creating
moderate to high confidence in river flooding from the middle of
the week into next weekend. This is compounded by the forecast
for several inches of rain expected to fall in the headwaters of
our rivers.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 10 PM EST this evening for GAZ040-063>065-
     077.
SC...Wind Advisory until 10 PM EST this evening for SCZ016-018-
     020>022-025>031-035-037-038-041-115-116-135>137.
     Flood Watch until 10 PM EST this evening for SCZ016-115-116.

&&
Hazardous weather outlook, Jan 9, 4:39 AM EST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
439 AM EST Tue Jan 9 2024

GAZ040-063>065-077-SCZ018-020>022-025>031-035-037-038-041-135>137-
100945-
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken-
Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
439 AM EST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 10 PM EST TUESDAY...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A very strong and impactful low pressure system will march across
the eastern US today through tonight. Across the Midlands of SC and
CSRA of GA winds are expected to be very strong with gusts around 45
mph. Strong to severe thunderstorms with damaging winds and isolated
tornadoes will also be possible late this morning through this
evening. Heavy rainfall is also expected which could lead to river
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated winds continue into Wednesday morning, a Lake Wind Advisory
may be needed.

Another storm system may bring strong winds and possibly severe
weather to the area Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

SCZ016-115-116-100945-
Chesterfield-Northern Lancaster-Southern Lancaster-
439 AM EST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 10 PM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.

A very strong and impactful low pressure system will march across
the eastern US today and tonight. Across the Midlands of SC and CSRA
of GA winds are expected to be very strong with gusts around 45 mph.
Strong to severe thunderstorms with damaging winds and isolated
tornadoes will also be possible late this morning through this
evening. Heavy rainfall is also expected which could lead to flash
flooding and river flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated winds continue into Wednesday morning, a Lake Wind Advisory
may be needed.

Another storm system may bring strong winds and possibly severe
weather to the area Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

In the hours before

Local storm report, Jan 9, 1:20 PM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
120 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     Tstm Wnd Dmg     3 SSE Evans             33.47N 82.13W
01/09/2024                   Richmond           GA   Trained Spotter

            Two closed doors at an industrial storage
            building were ripped off their hinges by the
            wind near the intersection of Jimmy Dyees
            and Wrightsboro Rd.

&&

JAQ
Local storm report, Jan 9, 1:23 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
123 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Tstm Wnd Dmg     3 SE Augusta Daniel Fie 33.44N 82.00W
01/09/2024                   Richmond           GA   Emergency Mngr

            Tree down on 2100 block of Croft Rd.

&&

JAQ
Local storm report, Jan 9, 1:27 PM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
127 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Tstm Wnd Dmg     7 WNW Waynesboro        33.14N 82.11W
01/09/2024                   Burke              GA   Emergency Mngr

            Tree down partially blocking roadway on
            Quaker Rd at Spread Oak Rd.

&&

JAQ
Local storm report, Jan 9, 1:32 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
132 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     Non-Tstm Wnd Dmg 2 NNW Lexington         34.01N 81.24W
01/09/2024                   Lexington          SC   Law Enforcement

            Tree in roadway on Cherokee Trail near Old
            Cherokee Rd.

&&

JAQ
Local storm report, Jan 9, 1:47 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
147 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     Non-Tstm Wnd Dmg 1 N Congaree NP         33.85N 80.82W
01/09/2024                   Richland           SC   Law Enforcement

            Tree down on Old Bluff Road near Caroline
            Sims Rd.

&&

JAQ
Local storm report, Jan 9, 1:49 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
149 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     Non-Tstm Wnd Dmg Lancaster               34.72N 80.77W
01/09/2024                   Lancaster          SC   Emergency Mngr

            Multiple reports of trees down in the City
            of Lancaster.

1020 AM     Non-Tstm Wnd Dmg Heath Springs           34.59N 80.67W
01/09/2024                   Lancaster          SC   Emergency Mngr

            Reports of trees down in the Town of Heath
            Springs.

1221 PM     Non-Tstm Wnd Dmg Kershaw                 34.55N 80.59W
01/09/2024                   Lancaster          SC   Emergency Mngr

            Reports of of trees down in the Town of
            Kershaw.

&&

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:22 PM ESTRiver Flood WarningCAEFairfield, Kershaw, Lancaster12 days
Jan 9, 11:25 AM ESTSevere Thunderstorm Warning Considerable damage threatCAEEdgefield, McCormick50 min
Jan 9, 11:44 AM ESTSevere Thunderstorm Warning Considerable damage threatCAEMcCormick46 min
Jan 9, 12:04 PM ESTAreal Flood AdvisoryCAEAiken, Edgefield, McCormick, Newberry, Saluda3 hr
Jan 9, 12:14 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEEdgefield, McCormick, Newberry, Saluda61 min
Jan 9, 12:26 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Edgefield, McCormick, Saluda64 min
Jan 9, 12:39 PM ESTAreal Flood AdvisoryCAENewberry2 hr
Jan 9, 1:08 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Edgefield, Fairfield, Lexington, Newberry, Richland and 1 more52 min
Jan 9, 1:12 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Barnwell, Lexington48 min
Jan 9, 1:17 PM ESTSevere Thunderstorm WarningCAELancaster43 min
Jan 9, 1:36 PM ESTAreal Flood AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Edgefield, Fairfield and 6 more3 hr
Jan 9, 1:59 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEBamberg, Barnwell, Calhoun, Orangeburg61 min
Jan 9, 2:15 PM ESTTornado WarningCAEFairfield, Lexington, Richland20 min
Jan 9, 2:22 PM ESTAreal Flood AdvisoryCAEBamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 6 more3 hr
Jan 9, 2:47 PM ESTTornado WarningCAEBamberg, Calhoun, Orangeburg28 min
Jan 9, 2:58 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEChesterfield, Lancaster32 min
Jan 9, 2:58 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEBamberg, Calhoun, Clarendon, Kershaw, Lee, Lexington and 3 more47 min
Jan 9, 3:13 PM ESTTornado WarningCAECalhoun, Clarendon, Orangeburg, Sumter32 min
Jan 9, 3:26 PM ESTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster49 min
Jan 9, 3:44 PM ESTSevere Thunderstorm WarningCAECalhoun, Clarendon, Kershaw, Lee, Orangeburg, Sumter76 min
Jan 9, 3:58 PM ESTSevere Thunderstorm WarningCAEChesterfield, Lee62 min
Jan 9, 3:59 PM ESTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster7 min
Jan 9, 4:13 PM ESTTornado WarningCAELee, Sumter17 min
Jan 9, 4:23 PM ESTFlash Flood Warning Considerable damage threatCAELancaster112 min
Jan 9, 4:25 PM ESTFlash Flood WarningCAEChesterfield3 hr
Jan 9, 5:19 PM ESTRiver Flood WarningCAEGreenwood, Newberry, Saluda5 days
Jan 9, 5:31 PM ESTAreal Flood AdvisoryCAEBamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 5 more119 min
Jan 9, 5:55 PM ESTRiver Flood WarningCAEEdgefield, McCormick22 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.